MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 3.5 X 22MM PA SCREW MEDIAL; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS 3.5 X 22MM PA SCREW MEDIAL; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48555322
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; when removing a screw from the t1 vertebrae the tulip head of the screw fell off.The rest of the screw then came out without any harm to the patient.The screw will be sent back to you for further inspection.There was no harm done to the patient.Patient was fused at those levels they were taking the screws out.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assesment.Result: the returned device was inspected and it was confirmed that the tulip head was disengaged from the main screw body.Further inspection found deformation on the inner collar on the bottom of the tulip head and on the top of the screw body implying multiple excessive force applied during the removal of the implant.Upon manufacturing history review, no relevant manufacturing issues found.Deformations observed on the inner collar on the bottom of the tulip head and on the top of the screw body implies that multiple excessive force was applied during the removal of the implant.Conclusion: the possible root cause of this event is due to excessive torsional or cantilever force applied onto the implant during the removal process.
 
Event or Problem Description

Brand Name
OASYS 3.5 X 22MM PA SCREW MEDIAL
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5759563
Report Number0009617544-2016-00264
Device Sequence Number16147787
Product Code KWP
UDI-Device Identifier04546540469540
UDI-Public(01)04546540469540
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48555322
Device Lot Number13D294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1